Minnesota, 2018

Hail and Damaging Winds in Minnesota, June 28, 2018

June 28, 2018 · NWS DLH · 23 events in 6 counties and zones

A warm front was draped across the southern and southwestern reaches of the CWA during the day. By mid-afternoon, daytime heating led to two supercells developing along the warm front and traveling to the east-southeast along the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A warm front was draped across the southern and southwestern reaches of the CWA during the day. By mid-afternoon, daytime heating led to two supercells developing along the warm front and traveling to the east-southeast along the front. Large hail and numerous trees were reported down, including quite a few trees in the Barnum, Minnesota, area from what appeared to be a microburst according to radar and damage photos.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 28, 5:47 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 28, 5:47 AM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
647 AM CDT Thu Jun 28 2018

.SHORT TERM...(Today through Friday)
Issued at 438 AM CDT Thu Jun 28 2018

The cool front which touched off a few thunderstorms yesterday
evening has stalled as a quasi-stationary boundary from near
Thunder Bay along the north shore to northeast South Dakota and
west along the Dakotas border. This baroclinic zone will linger in
the area today into tonight. South of the boundary, which should
remain near or south of Minnesota State Highway 210, a warm,
moist, and eventually unstable airmass will develop, with drier
conditions farther north. Temperatures across the area will climb
into the low 70s along the northeast portions of the north shore,
to the middle to upper 80s inland across northern and central
Minnesota and northwest Wisconsin. Convective parameters are
favorable for strong to severe thunderstorms this afternoon into
this evening with MLCAPE values around 2000 J/kg and deep layer
shear on the order of 40 to 50 knots. While the cap will erode by
early this afternoon from Brainerd and Aitkin eastward to the
Wisconsin border, the lack of a strong forcing mechanism may
result in limited convection until a potential MCS arrives from
the Dakotas tonight. If storms are able to develop in this
environment, however, all modes of severe weather would be
possible.

The forecast is largely on track for tonight and no changes of
substance were made. High-resolution convection allowing models
(CAMs) continue to feature a thunderstorm complex moving out of
North Dakota and into northern Minnesota late tonight or Friday
morning, which is supported by the synoptic and mesoscale
details. A strong 850 mb low-level jet is forecast to develop over
eastern South Dakota, southern, and central Minnesota tonight
with a corridor of 50 to 55 kt winds indicated by the GFS. The
storm complex is forecast to ride along the nose of the jet and
move into north-central Minnesota after 09Z tonight, and possibly
as late as the 12-15Z window Friday morning. Heavy rainfall, which
may lead to localized flash flooding, and damaging wind gusts are
the most likely hazards with the storm complex. The most likely
areas to be affected by the storms are north of the stationary
boundary, generally north of the US Highway 2 corridor in northern
Minnesota. The exact track, timing, and intensity are, of course,
uncertain, and will remain so through today. Anyone with outdoor
interests in northern Minnesota tonight into Friday will be well-
served to keep up with the forecast.

Very warm and muggy conditions are on tap for Friday. The
baroclinic zone will be pulled northward toward the Canadian
border in the wake of the nocturnal storm complex leaving the
Northland in the warm sector. Temperatures aloft will be quiet
warm as indicated by 925 mb forecasts near 30 degrees Celsius.
Afternoon highs are forecast to reach the middle 80s to middle 90s
over much of the Northland, except along the north shore and the
Arrowhead, where 70s and low 80s are anticipated. Afternoon
dewpoints in the 60s to low 70s will result in heat indices in the
90s to low 100s. The only concern with the going forecast is the
evolution of storms tonight and any redevelopment on Friday. If
clouds linger or convection continue through the day, these very
warm readings become less likely. A Heat Advisory may be needed
Friday afternoon into Friday evening.

.LONG TERM...(Friday night through Wednesday)
Issued at 438 AM CDT Thu Jun 28 2018

The extended period will start out quite active with periods of
thunderstorms occurring through the weekend, with severe storms
and heavy rain possible Friday night into Saturday night.

The upper trough will move into the Northern Plains by Saturday
evening and a prolonged period of lower level southerly flow will
have advected PWAT values from 1.5 to around 2 inches into much of
the Northland. Plenty of instability will be present into
Saturday night with values from 2000-3000+ J/KG and favorable deep
layer shear from 30 to 40 knots. A frontal boundary will extend
through Minnesota Friday evening and will move slowly southeast
into Saturday night before an upper level shortwave speeds up the
frontal movement on Sunday. A southwesterly low level jet will be
focused from far eastern Minnesota into northwest Wisconsin Friday
night shifting east for Saturday night. A couple of rounds of
strong to severe storms with potentially very heavy rain will
occur Friday night through Saturday night. It does appear the
potential for heavy rain will be most likely from northwest
Wisconsin into far northeast Minnesota. As the front moves east
Sunday, shower/storm coverage will diminish or end for most areas
through the day.

The upper level flow will become more zonal Sunday as the upper
trough shifts east and an upper ridge will build over the region
early to mid week as another trough comes into the Pacific
Northwest. There will be periodic low chances for showers/storms
Monday into Wednesday.

High temperatures will be several degrees above normal through
the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 647 AM CDT Thu Jun 28 2018

A frontal boundary extended from eastern Lake Superior west to
along the North and South Dakota border this morning. Areas of
fog, some dense were occurring across the Northland this morning
but it's expected to lift for most areas by 9 am. A few showers
and thunderstorms will be possible on either side of the front
today into this evening. Mostly VFR conditions are expected after
the early morning fog with brief MVFR under any of the stronger
showers/storms.

Fog will redevelop tonight as will thunderstorms. Strong to severe
storms will develop over North Dakota and they will move east
tonight, mainly impacting northern Minnesota late tonight into
Friday morning. Strong wind will be possible with the storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  82  61  84  62 /  30  30  30  50
INL  85  64  81  63 /   0  60  80  30
BRD  85  69  91  68 /  10  30  20  40
HYR  85  66  92  71 /   0  20  30  30
ASX  83  60  90  64 /  10  30  30  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...Huyck
LONG TERM...Melde
AVIATION...Melde
Hazardous weather outlook, Jun 28, 8:06 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
906 AM CDT Thu Jun 28 2018

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291415-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
906 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

There is a slight chance of scattered thunderstorms this
afternoon from Brainerd and Walker east to the I-35 corridor and
the Twin Ports. Should storms develop, a few may be strong to
severe with large hail, torrential rain, and damaging winds the
main threats. A tornado or two cannot be completely ruled out.
Thunderstorms are likely tonight, mainly north of US Highway 2 in
Minnesota. Some storms may be strong to severe with torrential
rain, which may lead to localized flooding, and damaging wind
gusts the main threats. The risk area includes many recreational
and wilderness areas in northern Minnesota, including the Chippewa
National Forest, Voyageurs National Park, Kabetogama State
Forest, the Superior National Forest, and the Boundary Waters
Canoe Area Wilderness.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe thunderstorms may be ongoing Friday morning in
northern Minnesota and are expected to move out of the Northland
by late morning.

Hot and humid conditions are expected across much of the
Northland Friday afternoon. Heat index values between 90 and 105
degrees are forecast. A Heat Advisory may be needed for portions
of central Minnesota and northwest Wisconsin Friday afternoon.

Thunderstorms will be possible Friday night into Sunday morning
across the Northland. The storms Friday night through Saturday
night could be severe and produce heavy rainfall which could lead
to flooding.

.SPOTTER INFORMATION STATEMENT...

Skywarn Spotters may be needed this afternoon into this evening
and again later tonight.

LSZ121-140>148-291415-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
906 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Today and Tonight

A few thunderstorms will be possible this afternoon and evening
over far western Lake Superior and again late tonight. Severe
storms could occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms will be possible Friday morning and again Friday
night through Sunday morning. Some of the storms could be severe
Friday morning and again Friday night into Saturday night.

Melde/Wolfe/Huyck

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Jun 28, 7:50 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Duluth MN
850 AM CDT THU JUN 28 2018

MNZ018-025-281415-
North Cass-North Itasca-
850 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ITASCA AND
NORTHWESTERN CASS COUNTIES...

At 850 AM CDT, a strong thunderstorm was 10 miles north of Laporte,
or 11 miles southeast of Bemidji, moving east at 45 mph.

Wind gusts up to 35 mph, half-inch hail, heavy downpours, and
frequent cloud to ground lightning can be expected with this storm.

This storm will be near...
  Bena and Federal Dam around 915 AM CDT.

Other locations impacted by this storm include Six Mile Lake, Portage
Lake, Cass Lake, Wilkinson, and Schley.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.

This storm may intensify, please monitor local media outlets for
additional information and possible warnings from the National
Weather Service.

LAT...LON 4741 9467 4741 9442 4747 9442 4748 9441
      4750 9411 4723 9410 4722 9466 4732 9466
      4732 9467
TIME...MOT...LOC 1350Z 268DEG 38KT 4736 9471

JTS
Special weather statement, Jun 28, 8:16 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Duluth MN
916 AM CDT THU JUN 28 2018

MNZ018-025-026-281445-
North Cass-North Itasca-South Itasca-
916 AM CDT THU JUN 28 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ITASCA
AND NORTHERN CASS COUNTIES...

At 915 AM CDT, an area of strong thunderstorms was 10 miles west of
Lake Winnibigoshish, or 22 miles east of Bemidji, moving east at 35
mph.

Wind gusts up to 35 mph, penny-size hail, heavy downpours, and
frequent cloud to ground lightning can be expected with these storms.

These storms will be near...
  Bena around 930 AM CDT.
  Lake Winnibigoshish around 940 AM CDT.
  Ball Club and Inger around 945 AM CDT.

Other locations impacted by these storms include Six Mile Lake,
Bowstring Lake, Cut Foot Sioux Lake, Ball Club Lake, Portage Lake,
Cass Lake, Mud Lake, Wilkinson, Schley, and Goose Lake.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.

These storms may intensify, please monitor local media outlets for
additional information and possible warnings from the National
Weather Service.

LAT...LON 4741 9442 4751 9441 4757 9390 4723 9390
      4724 9465 4741 9466
TIME...MOT...LOC 1415Z 265DEG 32KT 4741 9442

JTS
Special weather statement, Jun 28, 8:45 AM CST, 1 hour before
Special Weather Statement
National Weather Service Duluth MN
945 AM CDT THU JUN 28 2018

MNZ025-026-281500-
North Cass-South Itasca-
945 AM CDT THU JUN 28 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ITASCA AND
NORTHEASTERN CASS COUNTIES...

At 945 AM CDT, an area of strong thunderstorms was near Bena, or 20
miles northeast of Walker, moving east at 25 mph.

Wind gusts up to 35 mph, penny-size hail, heavy downpours, and
frequent cloud to ground lightning can be expected with these storms.

These storms will be near...
  Bena and Federal Dam around 950 AM CDT.
  Ball Club around 1000 AM CDT.

Other locations impacted by these storms include Six Mile Lake, Ball
Club Lake, Mud Lake, and Goose Lake.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.

LAT...LON 4746 9420 4746 9386 4716 9393 4723 9437
TIME...MOT...LOC 1445Z 281DEG 22KT 4729 9426

BJH
Special weather statement, Jun 28, 8:58 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Duluth MN
958 AM CDT THU JUN 28 2018

MNZ025-026-281530-
North Cass-South Itasca-
958 AM CDT THU JUN 28 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ITASCA
AND NORTHEASTERN CASS COUNTIES...

At 957 AM CDT, an area of strong thunderstorms was near Federal Dam,
or 24 miles northeast of Walker, moving east at 35 mph.

Wind gusts up to 35 mph, penny-size hail, heavy downpours, and
frequent cloud to ground lightning can be expected with these storms.

These storms will be near...
  Ball Club around 1005 AM CDT.
  Zemple around 1020 AM CDT.
  Days High Landing around 1025 AM CDT.
  Cohasset around 1030 AM CDT.

Other locations impacted by these storms include Six Mile Lake, Bass
Lake, Ball Club Lake, Schoolcraft State Park, Mud Lake, Goose Lake,
and Siseebakwet Lake.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.

LAT...LON 4722 9421 4746 9405 4736 9353 4708 9368
TIME...MOT...LOC 1457Z 284DEG 29KT 4725 9411

BJH
Special weather statement, Jun 28, 9:27 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Duluth MN
1027 AM CDT THU JUN 28 2018

MNZ025-026-281600-
North Cass-South Itasca-
1027 AM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ITASCA AND EASTERN
CASS COUNTIES...

At 1027 AM CDT, a strong thunderstorm was over Days High Landing, or
15 miles west of Grand Rapids, moving east at 30 mph.

Wind gusts up to 35 mph, penny-size hail, heavy downpours, and
frequent cloud to ground lightning can be expected with this storm.

This storm will be near...
  Days High Landing around 1030 AM CDT.
  Pokegama Dam around 1050 AM CDT.
  Cohasset and Pokegama Lake around 1055 AM CDT.
  Grand Rapids around 1100 AM CDT.

Other locations impacted by this storm include Schoolcraft State
Park, La Prairie, and Siseebakwet Lake.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.

LAT...LON 4718 9397 4732 9391 4726 9346 4708 9360
TIME...MOT...LOC 1527Z 288DEG 24KT 4722 9385

BJH
Local storm report, Jun 28, 9:38 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1038 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             7 N COOK                47.95N 92.66W
06/27/2018  M1.00 INCH       ST. LOUIS          MN   PUBLIC

            RESTAURANT AT THE FAR WEST END OF LAKE
            VERMILION REPORTED HAIL. HAIL WAS MOSTLY
            DIME SIZED WITH A FEW LARGER TO THE SIZE OF
            QUARTERS. TIME ESTIMATED FROM RADAR.

&&

BJH

The radar

The Duluth radar (KDLH), 113 km away, was scanning. The volume nearest the first event began at 15:47 UTC.

Open the radar archive at this moment

Event by event

13 hail, 9 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Itasca

When
June 28, 9:45 AM CST to 9:46 AM CST
Where
Itasca County, 1.57 mi ESE of Grand Rpds Sugar Arp
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
47.160, -93.620

Hail, Itasca

When
June 28, 10:06 AM CST to 10:11 AM CST
Where
Itasca County, 1.67 mi SW of Blackberry
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
47.160, -93.420

Hail fell for about 5 minutes along with heavy rainfall.

Hail, Itasca

When
June 28, 10:10 AM CST to 10:12 AM CST
Where
Itasca County, 7.04 mi SSE of Grand Rpds Sugar Arp
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
47.080, -93.580

Nickel-sized hail fell on the far south side of Grand Rapids.

Hail, Itasca

When
June 28, 10:26 AM CST to 10:28 AM CST
Where
Itasca County, 6.93 mi S of Blackberry
Measured
1.75 in hail
Reported by
Public
Coordinates
47.080, -93.410

Thunderstorm Wind, Cass

When
June 28, 12:28 PM CST
Where
Cass County, 1.46 mi SSE of Remer Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.050, -93.910

A large tree was snapped in half.

Funnel Cloud, St. Louis

When
June 28, 12:56 PM CST
Where
St. Louis County, 1.67 mi NW of Adolph
Reported by
State Official
Coordinates
46.800, -92.300

Multiple 911 calls were received for a funnel cloud near the 4000 block of Solway Road.

Hail, Cass

When
June 28, 1:41 PM CST to 1:43 PM CST
Where
Cass County, 10.04 mi SE of Remer Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.950, -93.800

Hail, Cass

When
June 28, 1:55 PM CST to 2:03 PM CST
Where
Cass County, Bena
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
47.350, -94.220

Pea to golf ball-sized hail fell for over 7 minutes along with heavy rain.

Hail, Cass

When
June 28, 2:00 PM CST to 2:02 PM CST
Where
Cass County, 2.33 mi NW of Portage Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
47.350, -94.290

Thunderstorm Wind, Cass

When
June 28, 2:00 PM CST
Where
Cass County, 2.33 mi NW of Portage Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
47.350, -94.290

A few trees were blown down by thunderstorm winds.

Hail, Cass

When
June 28, 2:13 PM CST to 2:15 PM CST
Where
Cass County, 0.94 mi E of Bena
Measured
1 in hail
Reported by
Public
Coordinates
47.350, -94.200

Cherry tomato-sized hail was observed at a resort on the south shore of Lake Winnibigoshish.

Thunderstorm Wind, Aitkin

When
June 28, 2:18 PM CST
Where
Aitkin County, 7.61 mi ENE of Libby
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
46.820, -93.180

Multiple trees were knocked down in Savanna Portage State Park.

Hail, Carlton

When
June 28, 2:59 PM CST
Where
Carlton County, 0.47 mi E of Cromwell
Measured
0.75 in hail
Reported by
Public
Coordinates
46.680, -92.870

Thunderstorm Wind, Carlton

When
June 28, 3:10 PM CST
Where
Carlton County, 2.37 mi E of Cromwell
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.680, -92.830

A few trees were blown down by thunderstorm winds.

Thunderstorm Wind, Carlton

When
June 28, 3:40 PM CST
Where
Carlton County, 0.84 mi NE of Barnum
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.510, -92.670

A thunderstorm microburst blew down 30-40 foot tall trees along Interstate 35 both north and south of the Barnum exit.

Thunderstorm Wind, Carlton

When
June 28, 3:40 PM CST
Where
Carlton County, 1.17 mi SW of Mahtowa
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.570, -92.650

Numerous trees were blown down across Highway 61 south of Mahtowa.

Hail, Aitkin

When
June 28, 3:52 PM CST to 3:54 PM CST
Where
Aitkin County, 2.93 mi WNW of Minnewawa
Measured
0.88 in hail
Reported by
Public
Coordinates
46.710, -93.340

Hail, Aitkin

When
June 28, 4:00 PM CST to 4:02 PM CST
Where
Aitkin County, 1.46 mi NNW of Minnewawa
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.720, -93.290

The hail shower was reported as intense.

Thunderstorm Wind, Aitkin

When
June 28, 4:24 PM CST
Where
Aitkin County, 1.43 mi E of Lawler
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.530, -93.140

A few trees were blown down on County Road 13 east of Lawler.

Thunderstorm Wind, Carlton

When
June 28, 4:28 PM CST
Where
Carlton County, 0.48 mi W of Barnum
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.500, -92.690

A large pine tree that was blow down fell on a house.

Thunderstorm Wind, Pine

When
June 28, 4:56 PM CST
Where
Pine County, 0.84 mi NE of Denham
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.380, -92.940

A few large trees, up to 16 inches in diameter, were blown down.

Hail, Pine

When
June 28, 5:12 PM CST to 5:14 PM CST
Where
Pine County, 0.48 mi W of Willow River
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.320, -92.840

Hail, Pine

When
June 28, 5:23 PM CST to 5:35 PM CST
Where
Pine County, 2.8 mi S of Bruno
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.240, -92.680

The hail fell for 12 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2018Every state in 2018This day in weather historyWarnings in Minnesota, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760123, 760126, 760129, 760131, 760180, 760177, 760132, 760140, 760142, 760181, 760145, 760182, 760169, 760184, 760185, 760186, 760170, 760174, 760188, 760189, 760190, 760175, 760176.